Universidad Complutense de Madrid
E-Prints Complutense

On some generalizations of the Kakutani-Stone and Stone-Weierstrass theorems

Impacto

Downloads

Downloads per month over past year



Garrido, M. Isabel and Montalvo, Francisco (1991) On some generalizations of the Kakutani-Stone and Stone-Weierstrass theorems. Extracta Mathematicae, 6 (2-3). pp. 156-159. ISSN 0213-8743

[img] PDF
Restringido a Repository staff only

307kB

Official URL: http://www.eweb.unex.es/eweb/extracta/



Abstract

From the introduction: "For a completely regular space X , C ∗ (X) denotes the algebra of all bounded real-valued continuous functions over X . We consider the topology of uniform convergence over C ∗ (X) .

"In this paper we carry out a systematic study of uniform approximation for algebras and lattices of C ∗ (X) . If F is an algebra or lattice (vector lattice, affine lattice,… ) we characterize its uniform closure and we give necessary and sufficient conditions for uniform density in C ∗ (X) . For our purposes we identify the rings C ∗ (X) and C(βX) (βX is the Stone-Čech compactification of X ). In this way, we generalize the classical results in the compact case and also obtain the generalizations by Hewitt and Blasco


Item Type:Article
Subjects:Sciences > Mathematics > Topology
ID Code:21730
Deposited On:07 Jun 2013 13:50
Last Modified:19 Feb 2019 11:23

Origin of downloads

Repository Staff Only: item control page